Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 8, NWS Reno, NV
NWS Reno, NV issued this red flag warning at Aug 7, 2006, 8:16 AM PDT for Lassen County, Modoc County, California; Washoe County, Nevada. It took effect at Aug 7, 2006, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 7, 2006, 8:16 AM PDT (15:16 UTC)
- In effect from
- Aug 7, 2006, 12:00 PM PDT
- Expired
- Aug 7, 2006, 9:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Reno, NV
Counties Lassen County, CA, Modoc County, CA, Washoe County, NV
The radar
The Reno radar (KRGX), 154 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 3.3 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2205 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KREV 071516 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 816 AM PDT MON AUG 7 2006 CAZ270-278-NVZ458-072330- /O.NEW.KREV.FW.W.0008.060807T1900Z-060808T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 816 AM PDT MON AUG 7 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING FOR DRY LIGHTNING AND GUSTY WINDS... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM PDT THIS EVENING. A LOW PRESSURE SYSTEM OFF THE NORTHERN CALIFORNIA COAST WILL MOVE INLAND TODAY AND TRACK INTO SOUTHERN OREGON. SCATTERED THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING AROUND NOON TODAY AND CONTINUE UNTIL AROUND 9 PM THIS EVENING. THUNDERSTORMS ARE EXPECTED TO MOVE QUICKLY AND ALTHOUGH THERE WILL BE SOME RAIN FALLING OUT OF THE CORES OF STORMS...RAINFALL WILL NOT BE WIDESPREAD AND HEAVY ENOUGH TO PREVENT THE POTENTIAL FOR NUMEROUS NEW FIRE STARTS. STRONG OUTFLOW WINDS OF OVER 40 MPH ARE ALSO POSSIBLE NEAR ANY THUNDERSTORMS, EXACERBATING THE POTENTIAL FOR LARGE FIRE GROWTH. A STEADY WEST TO SOUTHWEST WIND OF 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH IS ALSO EXPECTED IN THE AFTERNOON AND EVENING WHILE DAYTIME RELATIVE HUMIDITIES DROP TO NEAR 15%. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ MILNE
1 follow-up statement
000 WWUS85 KREV 072246 RFWREV RED FLAG WARNING NATIONAL WEATHER SERVICE RENO NV 345 PM PDT MON AUG 7 2006 CAZ270-278-NVZ458-080400- /O.NEW.KREV.FW.W.0008.060807T1900Z-060808T0400Z/ SURPRISE VALLEY CALIFORNIA-EASTERN LASSEN COUNTY- NORTHERN WASHOE COUNTY- 345 PM PDT MON AUG 7 2006 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR DRY LIGHTNING AND GUSTY WINDS... A LOW PRESSURE SYSTEM CONTINUES TO MOVE INTO NORTHERN CALIFORNIA AND WILL TRACK TRACK INTO SOUTHERN OREGON TUESDAY. SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP AND ARE EXPECTED TO PERSIST UNTIL AROUND 9 PM THIS EVENING. THUNDERSTORMS WILL MOVE QUICKLY AND ALTHOUGH THERE WILL BE SOME RAIN FALLING OUT OF THE CORES OF STORMS...RAINFALL WILL NOT BE WIDESPREAD AND HEAVY ENOUGH TO PREVENT THE POTENTIAL FOR NEW FIRE STARTS. STRONG OUTFLOW WINDS OF OVER 40 MPH ARE ALSO POSSIBLE NEAR ANY THUNDERSTORMS. A STEADY WEST TO SOUTHWEST WIND OF 10 TO 20 MPH WITH GUSTS TO NEAR 30 MPH WILL CONTINUE THROUGH THE EVENING WHILE RELATIVE HUMIDITIES ARE EXPECTED TO REMAIN NEAR 15% INTO EARLY EVENING BEFORE SLOWLY RISING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS WILL OCCUR. $$ MILNE
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this red flag warning went out at Aug 7, 3:30 AM PDT, 4 hours 46 minutes earlier.
Area forecast discussion, Aug 7, 3:30 AM PDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 330 AM PDT MON AUG 7 2006 .SHORT TERM... DIFFLUENCE/JET DYNAMICS AHEAD OF UPPER LOW WEST OF SAN FRANCISCO IS PRODUCING ELEVATED THUNDERSTORMS OVER THE SACRAMENTO VALLEY THIS MORNING. AS THE UPPER LOW ADVANCES NORTHEAST THIS MORNING...LASSEN OR EXTREME NORTHWEST WASHOE/EASTERN MODOC COUNTIES MAY GET SWIPED BY A FEW SHOWERS OR THUNDERSTORMS. THIS AFTERNOON THE UPPER LOW ADVANCES INTO THE NORTHERN SACRAMENTO VALLEY...WITH A VORT LOBE SWINGING AROUND INTO NORTHEAST CALIFORNIA. WITH DIVERGENCE ASSOCIATED WITH THE VORT LOBE...AND WESTERLY LOW LEVEL WINDS CONVERGING BEST IN THE GREAT BASIN NORTH OF LAKE TAHOE...I FELT COMPELLED TO EXTEND POPS FURTHER SOUTH AND EAST TO JUST NORTH OF INTERSTATE 80 IN NEVADA. THIS CONCEPT IS SUPPORTED BY THE GFS AND NAM/WRF SOLUTIONS. ALL CONVECTIVE ACTIVITY SHOULD DRIVE NORTH OUT OF ALL AREAS EXCEPT PERHAPS FAR NORTHERN WASHOE COUNTY BY LATE EVENING AS THE VORT LOBE DUMBBELLS AROUND INTO SOUTHERN OREGON WITH THE UPPER LOW MOVING TO NEAR MOUNT SHASTA. THE EXITING UPPER LOW WILL MOVE INTO FAR SOUTHERN OREGON TUESDAY MORNING...TAKING ALL THE CONVECTIVE WEATHER WITH IT FOR CLEAR/MOSTLY CLEAR SKIES AND DRY WEATHER AREAWIDE THROUGH THE REMAINDER OF THE SHORT TERM. HIGH TEMPERATURES WILL GO FROM NEAR OR A FEW DEGREES BELOW AVERAGE BEHIND THE TROUGH TUESDAY TO A FEW DEGREES ABOVE AVERAGE ON WEDNESDAY AS A RIDGE BUILDS OVER THE REGION. SNYDER .LONG TERM...THURSDAY THROUGH SUNDAY... UPPER TROUGH BRUSHES NRN NV ON THURSDAY WITH DRY BUT BREEZY CONDITIONS AND A LITTLE COOLER TEMPS. CONTINUED DRY FRIDAY UNDER LIGHT SWLY FLOW ALTHOUGH COULD SEE SOME CONVECTION ALONG MONO-MINERAL COUNTY CONVERGENCE ZONE BUT KEPT POPS LESS THAN 10 PERCENT WITH NO MENTION OF TSTMS FOR NOW. SIMILAR PATTERN FRIDAY WITH ANOTHER WEAK UPPER TROUGH OVER PAC NW AND DRY SWLY FLOW OVER AREA. BY WEEKEND GFS AND OTHER MED RANGE MODELS FORECAST SPLITTING TROUGH WITH WEAKENING OF SWLY FLOW AND MORE INSTABILITY DEVELOPING. STARTED OUT WITH SLGT CHC OF AFTN TSTMS OVER MONO AND MINERAL SATURDAY PER LI AND H5 RH GUIDANCE THEN SPREAD SLGT CHC OF AFTN TSTMS OVER ENTIRE CWA BY SUNDAY AS WEAK LOW PINCHES OFF CENTRAL CA COAST RESULTING IN LGT SELY FLOW AND EXPANSION OF SFC THERMAL TROUGH. WHILE ENSEMBLES ALSO SUPPORT SPLITTING TROUGH OVER WEEKEND EXACT POSITION OF UPPER LOW CIRCULATION AND FAVORED NE QUADRANT WITH DEFORMATION ZONE AND INSTABILITY WILL BE CRITICAL TO WHERE CONVECTION ENDS UP DEVELOPING. CYLKE && .AVIATION... VFR CONDITIONS EXCEPT FOR ISOLD TO WDLY SCT TSTMS N OF I80 IN NRN SIERRA AND WRN NEVADA THIS AFTN AND EVENING...MAINLY FROM 20Z THROUGH 04Z. CYLKE && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE &&
Nearby
Red Flag Warnings in California, 2006Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.